How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. John Your Own Question
Dr. John
Dr. John, Texas Veterinarian
Category: Cat Veterinary
Satisfied Customers: 10305
Experience:  Over 14 years of clinical veterinary experience
11664588
Type Your Cat Veterinary Question Here...
Dr. John is online now
A new question is answered every 9 seconds

My cat who has IBD and intestinal lymphoma was given a DepoMedrol

This answer was rated:

My cat who has IBD and intestinal lymphoma was given a DepoMedrol shot on May 7. She has had diarrhea in the last few days and was put on Metronidazole 50 mg twice per day. Now she is not eating. Is this a side effect of this drug?

Hello. Thanks for writing in. It is possible that the depomedrol could be causing a liver problem, gastric ulceration or diabetes. Was bloodwork checked before the injection? Even if it was, I would be inclined to check it again to see if there are any other problems occurring. It is also possible for the metronidazole to cause anorexia as well. It is also possible that it could be the intestinal cancer that is causing the anorexia. I would call your vet tomorrow and let them know. They may want you to stop the metronidazole intially to see if that works. I prefer to use prednisone daily instead of the depomedrol. When you give the injection, you cannot take it back. With oral prednisone, you can always change the dosage around if complications occur. Please let me know if you have any other questions. Hope this helps.

Dr. John and 3 other Cat Veterinary Specialists are ready to help you